Kansas, 2001Damaging Winds and High Wind in Kansas, April 11, 2001
April 11, 2001 · NWS ICT · 4 events in 3 counties and zones
3 thunderstorm wind, 1 high wind, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before the first event at Apr 10, 8:48 PM CST, 4 hours 12 minutes earlier.
Area forecast discussion, Apr 10, 8:48 PM CST, 4 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
948 PM CDT TUE APR 10 2001
...UPDATED...
HIGH BASED CNVTN THAT DVLP ARND SUNSET W OF DRYLN NOW TAKING
SHAPE OF SQUALL LN AS IT ENCOUNTERS DEEPER LO LVL MSTR OVR
DRYLN. MODIFIED SOUNDINGS FM 00Z OUN AND LAPS TO OUR SW WOULD
SUGGEST MUCAPES ARND 2000 J/KG TO OUR SW ACRS NWRN OKLA. MAIN
SQUALL LN STILL LOOKS TO COME OUT ACRS WRN CWA AFT 06Z...BUT
SOME ELEVATED INSTBY/LO LVL JET MAY ALLOW FOR SCT CNVTN AHD OF
THE LN. GENLY...LTL CHG TO FCST NEEDED. STGR LINEAR FORCING SHOULD
ACCELERATE LN ACRS THE CWA DURING THE PREDAWN HRS...WITH DAMAGING
WIND GUSTS THE PRIMARY SVR THREAT.
DARMOFAL
.ICT...NONE.
In the hours before
Special weather statement, Apr 10, 10:35 PM CST, 2 hours 25 minutes before
KSZ032-033-047-110500-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1135 PM CDT TUE APR 10 2001
...SEVERE WEATHER WATCH MESSAGE...
SEVERE THUNDERSTORM WATCH NUMBER 124 IN EFFECT UNTIL 4 AM CDT
FOR RUSSELL...LINCOLN AND BARTON COUNTIES HAS BEEN REPLACED BY
TORNADO WATCH NUMBER 125...IN EFFECT UNTIL 4 AM CDT.
KED
Special weather statement, Apr 10, 11:50 PM CST, 1 hour 10 minutes before
KSZ032-033-047>053-067>072-082-083-091>096-098>100-110650-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1250 AM CDT WED APR 11 2001
THE NATIONAL WEATHER SERVICE IN WICHITA IS ACTIVATING OUR
SKYWARN SPOTTER NETWORK.
A SKYWARN OPERATOR IS MONITORING AREA NETWORKS.
THE PRIMARY SKYWARN FREQUENCY IS 444.0 MHZ.
EMERGENCY TRAFFIC WILL BE ON 146.82 MHZ.
NNNN
Special weather statement, Apr 11, 12:21 AM CST, 39 minutes before
KSZ032-033-047>053-067>072-082-083-091>096-098>100-110645-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
121 AM CDT WED APR 11 2001
THE NATIONAL WEATHER SERVICE IN WICHITA IS ACTIVATING OUR SKYWARN
SPOTTER NETWORK.
A SKYWARN OPERATOR IS MONITORING AREA NETWORKS.
THE PRIMARY SKYWARN FREQUENCY IS 146.94 MHZ.
SECONDARY FREQUENCIES ARE ALSO BEING MONITORED AT 146.82 AND 145.13
MHZ.
ALTHOUGH WE CAN EASILY HEAR SKYWARN NETS AS FAR NORTH AS RUSSELL,
AND EAST TOWARDS CHANUTE...THE NATIONAL WEATHER SERVICE ANTENNA IS
ONLY AT 20 FEET AT THE CURRENT TIME, AND MAY HAVE TROUBLE
TRANSMITTING. WE HOPE TO HAVE THE ANTENNA BACK UP TO FULL WORKING
ORDER LATER THIS WEEK OR EARLY NEXT.
NOONAN
NNNN
High Wind, Reno
- When
- April 11, 1:00 AM CST
- Where
- Reno forecast zone
- Measured
- 56 kt (64 mph)
- Property damage
- $5,000
- Reported by
- UNKNOWN
- Coordinates
- 37.953, -98.086 (the zone’s center; the record gives no point)
High winds associated with a wake low uprooted 2 trees and blew the roof off a shed 19 miles west, and 12 miles west, of Hutchinson, respectively.
Thunderstorm Wind, Barton
- When
- April 11, 1:32 AM CST
- Where
- Barton County, Ellinwood
- Measured
- 52 kt (60 mph)
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.350, -98.583
Thunderstorm Wind, Rice
- When
- April 11, 1:45 AM CST
- Where
- Rice County, Silica
- Measured
- 52 kt (60 mph)
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.350, -98.450
Grain elevator damaged. Extent unknown.
Thunderstorm Wind, Rice
- When
- April 11, 1:50 AM CST
- Where
- Rice County, 4 mi N of Chase
- Measured
- 52 kt (60 mph)
- Property damage
- $5,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.400, -98.350
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Iowa, April 11, 20012 deaths · 8 injured · $3.2 million · F3 · 53 events
- Tornado in Nebraska, April 11, 20012 injured · $400,000 · F2 · 1 event
- Winter Storm in Nebraska, April 11, 2001$10 million · 19 events
- Tornadoes and Hail in Missouri, April 11, 2001$100,000 · F2 · 9 events
- High Wind in Kansas, April 11 to 12, 2001$4.0 million · 74 kt wind · 23 events
- High Wind in Colorado, April 11, 2001$6.1 million · 69 kt wind · 7 events
- Tornado and Hail in Oklahoma, April 11, 2001$404,000 · F1 · 33 events
- Blizzard in Colorado, April 11, 2001$4.0 million · 1 event
- Blizzard in Colorado, April 11, 2001$3.1 million · 5 events
- High Wind in Kansas, April 11, 20012 injured · $750,000 · 65 kt wind · 16 events
- Tornadoes and Hail in Texas, April 11 to 14, 2001$89,000 · F1 · 31 events
- High Wind in Kansas, April 11, 2001$500,000 · 72 kt wind · 13 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5235630, 5235627, 5235629, 5235628.